Contact Us Today|info@empharmd.com

Use Pantoprazole Intermittently and Cancel the Infusion for Upper GI Bleed

A common controversy of late has been whether lower doses of proton pump inhibitors (PPIs) can be used in the high-risk upper gastrointestinal bleeding (UGIB) patient after endoscopy instead of the standard high-dose PPI bolus, followed by a 72-hour continuous infusion. The continuous infusion use stems from  guidelines formed after an international consensus conference on nonvariceal UGIB management that were published in 2010.1 There is the additional question of whether we should even be using [...]

By |2015-09-21T10:00:00-05:00September 21st, 2015|EM PharmD Blog|0 Comments

Sympathy for Ketamine: Is It Really a Sympathomimetic?

Probably not.Ketamine, as we all know, is a popular yet polarizing drug in emergency medicine. For some, it's the drug of choice for any and every indication in the ED. For others, it's avoided at all costs since it causes brains, hearts and eyes to explode. With regards to exploding hearts, providers are often concerned that the drug should never be used in patients with cardiovascular disease because of the FACT that ketamine is a sympathomimetic. However, this FACT, often [...]

By |2015-09-13T18:19:00-05:00September 13th, 2015|EM PharmD Blog|0 Comments